Hydrocloroquine and Chronic fatigue / ME

Both my wife (58) and son (23) were struck down with a mystery illness causing extreme fatigue, headaches, breathlessness, sight problems, depression muscle pains tingling and digestive problems. My son had this for over 3 years and was bed bound and my wife for six months both getting worse.

The NHS couldnt find the cause and put it down to psychological problems which my wife and son knew it wasnt.

Following many good reviews on this forum and thinking it looked lupus like we sought the advice of Dr Kaul of the London Lupus centre who diagnosed ME in both cases. He prescribed Hydrocloroquine and suggested rest and exercise in both cases.

Its now a month on and the results are starting to show. My son is taking a interest in his personal appearance, is starting to drum and now thinks he has a future.

My wife is back to reading, helping around the house and helping me walk our dogs as she used to.

Whilst there is some way to go we are convinced we are on the right path. Thank you to all those who sent messages of support and advice.

My special thanks to Dr Kaul who was excellent who provided my family a way out of what looked like a very deep hole.

3 Replies

oldestnewest
  • Hello. Thanks for this update - it's very cheering to know that there are still some doctors out there who will treat symptoms rather than bloods. I'm so pleased for you and your wife and son that they are, at last, feeling a real improvement and getting back some quality of life.

    For what it's worth I think there is often an autoimmune cause to ME and Fibromyalgia and I wish there were more doctors prepared to get their heads around this rather than simply attributing all unexplained illnesses and symptoms to "of the mind".

  • I couldnt agree more.

    This experience has shown how little we know about autoimmune and how dismissive and frankly misguided most of the medical profession are.

    Thankfully however there are a few who know a lot more than most, and we are so fortunate to have sought Dr Kaul's advice.

    Thanks once again to all who have posted - this is a great forum and thanks to Lupus Uk.

  • I can't apologise for yet again mentioning the effects of aspartame causing all of the symptoms you list above. I suffered all of these symptoms and quite a lot more ( some you may not realise at the time - looking back now there was a definite pattern of events). This poisoning effect is also very common in families as you tend to eat the same foods. It may not be the cause of what your wife and son is suffering but I would definitely become a discriminating label reader of all foods to ensure Aspartame is not present or other sweeteners in things like chewing gum, diet products, yoghurts, diet and regular sodas, desserts, cakes, medicines (cold remedies, cough mixtures, vitamin tabs, heartburn and indigestion tabs) etc. etc! There may also be a joint reaction to MSG as this has similar effects and a lot of folks reacting to aspartame react to it too.

    I've cut both out my diet and my memory, fatigue levels, sight, breathing, joint, tingling in legs/hands/feet, mental fog etc. have improved beyond belief which is why I know that claims this chemical is safe for food is totally wrong and putting the publics health in grave danger all for a few trillion bucks!

    I have been left with connective tissue damage, kidney stones and gallstones but no longer feel like I was dying and would not see my kids grow up!

    Please try removing this BEFORE you swallow loads of pills from the doctors as these alone may cause further permanent damage - as my mother experienced and by the time we found out she was suffering too from aspartame poisoning it was too late. She was taking warfarin and steriods and this accelerated her ill health till she could suffer it no longer.

    If you want to read more on this topic look up anything by H. J. Roberts on the internet/books written who was a well regarded physician who had experience of this himself.

    He has written a paper on the effects of aspartame on pilots and now the airlines know that pilots should not take this poison whilst flying as it can produce seizures/blackouts at high altitude but you won't see it mentioned anywhere as they are serving diet products to passengers!

You may also like...